Theoretical and experimental study on the nonlinear dynamics of wheel-shimmy

Sandor Beregi*, Denes Takacs, Gergely Gyebroszki, Gabor Stepan

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)peer-review

4 Citations (Scopus)


The dynamics of the one-degree-of-freedom model of a towed wheel is investigated with the help of delayed tyre model. The partial side slip in the contact region is also considered, leading to an infinite-dimensional, piecewise-smooth system of governing equations. The nonlinear behaviour of the system is explored by numerical continuation of the periodic solutions. Thus, we encounter bistable domains in the space of model parameters which are otherwise undetectable by the standard quasi-steady-state tyre models. The presence of these parameter domains is also confirmed by experiments showing qualitatively similar behaviour as predicted by our calculations.

Original languageEnglish
Pages (from-to)2581-2593
Number of pages13
JournalNonlinear Dynamics
Issue number4
Publication statusPublished - 1 Dec 2019

Bibliographical note

Funding Information:
Open access funding provided by Budapest University of Technology and Economics (BME).

Funding Information:
This research was funded by the National Research, Development and Innovation Office under Grant No. NKFI-128422.

Publisher Copyright:
© 2019, The Author(s).


  • Bifurcation analysis
  • Non-smooth delayed tyre model
  • Wheel-shimmy


Dive into the research topics of 'Theoretical and experimental study on the nonlinear dynamics of wheel-shimmy'. Together they form a unique fingerprint.

Cite this